Alert archive / Maryland / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

May 19, 2015Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at May 19, 2015, 12:49 AM EDT for Talbot County, Maryland. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 12:49 AM EDT (04:49 UTC)
Expired
May 19, 2015, 1:15 AM EDT
In force
26 min
Issued by
NWS Philadelphia/Mount Holly

County Talbot County, MD

The radar

The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS81 KPHI 190449
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 AM EDT TUE MAY 19 2015
 
MDZ019-190515-
TALBOT-TALBOT-
1249 AM EDT TUE MAY 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TALBOT
COUNTY...

AT 1247 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TILGHMAN ISLAND TO NEAR TAYLORS ISLAND...AND
MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LIGHTNIONG 
STRIKES ARE POSSIBLE. 

THESE STORMS WILL BE NEAR...
  ST. MICHAELS AND OXFORD AROUND 110 AM EDT.
  EASTON AROUND 115 AM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3879 7628 3880 7622 3878 7621 3881 7619
      3883 7612 3861 7607 3864 7615 3868 7617
      3867 7620 3868 7621 3871 7621 3871 7624
      3873 7624 3874 7621 3876 7622 3872 7628
      3871 7627 3872 7630
TIME...MOT...LOC 0447Z 243DEG 27KT 3869 7639 3842 7635 
$$

DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 18, 11:34 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 18, 11:34 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1134 PM EDT MON MAY 18 2015

.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE REMAINS INTO OUR REGION FROM THE
NORTHEAST AND EAST OVERNIGHT. A COLD FRONT IS FORECAST TO
APPROACH FROM THE WEST ON TUESDAY, THEN PASS THROUGH OUR REGION
EARLY TUESDAY NIGHT. HIGH PRESSURE IS EXPECTED TO FOLLOW FOR
WEDNESDAY INTO THURSDAY. WEAK LOW PRESSURE IS ANTICIPATED TO PASS
OFF THE NORTH CAROLINA COAST ON THURSDAY NIGHT BEFORE MOVING OUT
TO SEA. ANOTHER COLD FRONT IS FORECAST TO ARRIVE ON FRIDAY
AFTERNOON WITH HIGH PRESSURE EXPECTED IN ITS WAKE FOR SATURDAY AND
SUNDAY. A WARM FRONT MAY THEN APPROACH FROM THE SOUTHWEST FOR
SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A QUICK UPDATE WAS ISSUED TO LOWER POPS EASTWARD FOR AWHILE AND
FOCUS THE HIGHER POPS ACROSS MARYLANDS EASTERN SHORE WHERE A CONVECTIVE
CLUSTER IS SLOWLY MOVING EAST /POPS MAY NEED TO BE INCREASED
FURTHER DEPENDING ON TRENDS/. THIS IS WEAKENING SOME WITH AN
EASTWARD EXTENT AS IT BECOMES MORE ELEVATED, HOWEVER SOME
LIGHTNING IS STILL OCCURRING. IT IS HERE WHERE WE MENTION
THUNDER. SOME HIGHER POPS ALSO ACROSS THE WESTERN ZONES WITH
WEAKENING SHOWERS, HOWEVER SOME OF THIS SHOULD SPREAD EAST. THE
CLOUD COVER WAS INCREASED TO CLOUDY AND TEMPERATURES WERE LOWERED
SOME TO ACCOUNT FOR THE LATEST CONDITIONS /THIS RESULTED IN
LOWERING THE MINIMUM TEMPERATURES FOR SEVERAL AREAS AS WELL/.

OTHERWISE, THE BACKDOOR FRONT HAS PUSHED THROUGH OUR ENTIRE CWA.
A COOL, STABLE LOW-LEVEL AIRMASS IS NOW IN PLACE FOR EVERYONE,
EXCEPT FOR PORTIONS OF THE EASTERN SHORE OF MARYLAND. WITH THIS
STABLE AIR IN PLACE, THE THUNDERSTORM ACTIVITY TO OUR WEST HAS
WEAKENED AS IT CROSSED THE INSTABILITY BOUNDARY AND MOVED INTO OUR
AREA THIS EVENING. PW VALUES REMAIN HIGH, OVER 1.75 INCHES, SO
SOME SHOWERS WILL HAVE MODERATE TO HEAVY RAINFALL.

CONTINUED ONSHORE FLOW WILL KEEP US DAMP AND RELATIVELY COOL.
SOME FOG/DRIZZLE WILL CONTINUE ACROSS THE AREA. THERE IS ANOTHER
AREA OF SHOWERS THAT SHOULD PUSH IN LATE OVERNIGHT FROM THE WEST
AS A WEAK WARM FRONT LIFTS TOWARDS THE REGION AND A MID-LEVEL
SHORT WAVE APPROACHES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE WARM FRONT SHOULD LIFT THROUGH BY LATE TUESDAY MORNING WITH
MORE VEERING IN THE LOW-LEVEL WINDS EXPECTED. DEEP LAYER
SOUTHWESTERLY FLOW WILL KEEP MOISTURE STREAMING INTO THE REGION
AHEAD OF AN APPROACHING COLD FRONT...THOUGH A BIT LOWER THAN
TODAYS. THE FRONT IS EXPECTED TO PASS THROUGH DURING THE AFTERNOON
HOURS AND THERE MAY BE TOO MUCH CLOUD COVER IN PLACE, BUT GIVEN
THE AMOUNT OF MOISTURE AND SOMEWHAT BETTER SHEAR EXPECTED
TOMORROW, IT MAY NOT TAKE MUCH SURFACE HEATING TO GET THINGS
GOING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A COLD FRONT IS FORECAST TO SWEEP ACROSS OUR REGION FROM THE
NORTHWEST EARLY ON TUESDAY NIGHT. WHILE THE FRONTAL PASSAGE ITSELF
SHOULD BE DRY, THERE MAY BE SOME SHOWER ACTIVITY AHEAD OF THE
BOUNDARY ON TUESDAY EVENING.

HIGH PRESSURE IS EXPECTED TO FOLLOW THE COLD FRONT FOR WEDNESDAY
INTO THURSDAY AND IT SHOULD BRING DRY WEATHER CONDITIONS AND BELOW
NORMAL TEMPERATURES. READINGS MAY FALL INTO THE UPPER 30S IN PARTS
OF THE POCONO REGION AND NORTHWESTERN NEW JERSEY EARLY ON THURSDAY
MORNING. IT COULD BE CLOSE FOR LOCALIZED FROST.

THE MODEL GUIDANCE DIFFERS A BIT IN THE HANDLING OF THE WEAK LOW
THAT IS EXPECTED TO PASS OFF THE NORTH CAROLINA COAST ON THURSDAY
NIGHT. IT APPEARS AS THOUGH MID LEVEL CLOUDS WILL OVERSPREAD MUCH
OF OUR REGION ON THURSDAY WITH STRATOCUMULUS REACHING OUR SOUTHERN
COUNTIES FOR LATE THURSDAY INTO THURSDAY NIGHT. WE ARE NOT
PARTICULARLY CONFIDENT IN THE NORTHWARD EXTEND OF THE RAINFALL
ASSOCIATED WITH THE SYSTEM. WE WILL SIMPLY FORECAST LOW CHANCE
PROBABILITIES OF RAIN FOR OUR FAR SOUTHERN COUNTIES.

A MID LEVEL SHORT WAVE TROUGH IS FORECAST TO APPROACH FROM THE
WEST ON THURSDAY NIGHT AND IT SHOULD PASS OVERHEAD ON FRIDAY
MORNING. A SURFACE COLD FRONT IS ANTICIPATED TO FOLLOW ON FRIDAY
AFTERNOON. THE SYSTEM WILL NOT HAVE MUCH MOISTURE ASSOCIATED WITH
IT, SO WE WILL NOT FORECAST ANY RAINFALL.

SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION ON FRIDAY NIGHT
AND SATURDAY. THE CENTER OF THE HIGH IS EXPECTED TO PASS OFF THE
COAST LATE ON SATURDAY. THE AIR MASS SHOULD BRING OUR FORECAST
AREA DRY WEATHER CONDITIONS FOR SATURDAY AND SUNDAY ALONG WITH
NEAR NORMAL TEMPERATURES.

WARMTH AND MOISTURE WILL LIKELY BE ON THE INCREASE ON THE BACK
SIDE OF THE HIGH AS WE GET INTO LATE SUNDAY AND MONDAY. WE ARE
ANTICIPATING AN INCREASE IN CLOUD COVER IN THE DEVELOPING
ISENTROPIC LIFT. ALSO, WE WILL INDICATE A CHANCE OF SHOWERS AT
THAT TIME.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

OVERNIGHT...IFR/LIFR CONDITIONS WILL CONTINUE, AND SOME SHOWERS
WILL MOVE ACROSS PARTS OF THE AREA. ANY THUNDERSTORMS SHOULD
REMAIN SOUTHWEST OF KILG. WINDS ARE EASTERLY, BUT MAY BECOME MORE
SOUTHEASTERLY LATE.

TUESDAY...IFR CONDITIONS DURING THE MORNING TRENDING TOWARDS MVFR
BY LATE MORNING/EARLY AFTERNOON. CONDITIONS SHOULD RETURN TO VFR
BY THE MID/LATE AFTERNOON AS A COLD FRONT APPROACHES. WINDS VEER
MORE TOWARDS THE SOUTH- SOUTHWEST TOMORROW AFTERNOON, THEN WEST OR
NORTHWEST BEHIND THE COLD FRONT BY TOMORROW EVENING. THE COLD
FRONT APPROACHES FROM THE WEST DURING THE AFTERNOON WITH MORE
CHANCES OF SHOWERS/THUNDER.

OUTLOOK...
TUESDAY NIGHT THROUGH SATURDAY...MAINLY VFR.

&&

.MARINE...
TONIGHT - MONDAY...SUB-SCA CONDITIONS TONIGHT THOUGH SEAS MAY BE
BE CLOSE TO 5 FEET ACROSS THE NORTH UNDER THE BETTER NE FETCH.
OTHERWISE WE SHOULD REMAIN BELOW CRITERIA AND SEE SEAS DECREASE A
BIT WITH A LESSENING PRESSURE GRADIENT AND WINDS VEERING TOWARDS
THE SOUTH-SOUTHEAST.

OUTLOOK...

TUESDAY NIGHT AND WEDNESDAY...WIND GUSTS MAY APPROACH 25 KNOTS,
ESPECIALLY FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.

WEDNESDAY NIGHT THROUGH SATURDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.FIRE WEATHER...
WIND GUSTS MAY BE AROUND 20 MPH FROM THE NORTHWEST ON WEDNESDAY
AFTERNOON. RELATIVE HUMIDITY VALUES MAY FALL INTO THE 30 TO 35
PERCENT RANGE AT THAT TIME, ESPECIALLY IN PARTS OF EASTERN
PENNSYLVANIA AND NEW JERSEY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE/HEAVENER/ROBERTSON
SHORT TERM...HEAVENER
LONG TERM...IOVINO
AVIATION...IOVINO/HEAVENER/ROBERTSON
MARINE...IOVINO/HEAVENER
FIRE WEATHER...
Hazardous weather outlook, May 18, 4:04 PM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT MON MAY 18 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-192015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 PM EDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-192015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 18, 8:57 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
857 PM EDT MON MAY 18 2015

PAZ054-055-190400-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
857 PM EDT MON MAY 18 2015

...FOG ACROSS THE HIGHER ELEVATIONS THIS EVENING...

PATCHY FOG WITH VISIBILITIES OF ONE HALF OF A MILE OR LESS AT
TIMES WILL OCCUR ACROSS THE HIGHER ELEVATIONS OF THE POCONOS THIS
EVENING. VISIBILITIES MAY IMPROVE OVERNIGHT AS SHOWERS CONTINUE TO
MOVE THROUGH THE AREA.

ROBERTSON
Special weather statement, May 19, 12:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 AM EDT TUE MAY 19 2015

MDZ019-190515-
TALBOT-TALBOT-
1249 AM EDT TUE MAY 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TALBOT
COUNTY...

AT 1247 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TILGHMAN ISLAND TO NEAR TAYLORS ISLAND...AND
MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LIGHTNIONG
STRIKES ARE POSSIBLE.

THESE STORMS WILL BE NEAR...
  ST. MICHAELS AND OXFORD AROUND 110 AM EDT.
  EASTON AROUND 115 AM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3879 7628 3880 7622 3878 7621 3881 7619
      3883 7612 3861 7607 3864 7615 3868 7617
      3867 7620 3868 7621 3871 7621 3871 7624
      3873 7624 3874 7621 3876 7622 3872 7628
      3871 7627 3872 7630
TIME...MOT...LOC 0447Z 243DEG 27KT 3869 7639 3842 7635

DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:25 PM EDTSpecial Weather StatementPHISalem50 min
May 18, 9:01 PM EDTAreal Flood AdvisoryPHICecil3 hr

Nearby

Special Weather Statements in Maryland, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.